Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 22, NWS Cleveland, OH

March 27, 2013

NWS Cleveland, OH issued this small craft advisory at Mar 27, 2013, 4:03 AM EDT. It took effect at Mar 27, 2013, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2013, 4:03 AM EDT (08:03 UTC)
In effect from
Mar 27, 2013, 6:00 AM EDT
Expired
Mar 27, 2013, 9:48 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WHUS71 KCLE 270803
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EDT WED MAR 27 2013

LEZ147>149-271615-
/O.NEW.KCLE.SC.Y.0022.130327T1000Z-130328T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
403 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND WAVES: WEST WINDS OF 15 TO 20 KNOTS WILL GENERATE
  WAVES OF 3 TO 5 FEET. WIND AND WAVES WILL SUBSIDE THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
3 follow-up statements
332 
WHUS71 KCLE 271424
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 AM EDT WED MAR 27 2013

LEZ147>149-272230-
/O.CON.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1024 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL GENERATE
  WAVES OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
227 
WHUS71 KCLE 271903
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT WED MAR 27 2013

LEZ147>149-280200-
/O.CON.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
303 PM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 5
  TO 15 KNOTS LATER TONIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO
  1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
043 
WHUS71 KCLE 280148
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT WED MAR 27 2013

LEZ147>149-280300-
/O.CAN.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
948 PM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES HAVE DROPPED JUST BELOW SMALL CRAFT ADVISORY
CRITERIA. THE WAVES WILL BE NEAR 2 TO 4 FEET FOR THE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:51 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 27, 1:51 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
151 AM EDT WED MAR 27 2013

.SYNOPSIS...
A SERIES OF TROUGHS WILL CONTINUE TO ROTATE SOUTH ACROSS THE AREA
THROUGH THURSDAY THEN HIGH PRESSURE WILL MOVE OVER THE AREA FOR
FRIDAY AND SATURDAY BEFORE MOVING OFF TO THE EAST BY SUNDAY. A LOW
MOVING THROUGH THE NORTHERN PART OF THE LAKES WILL DRAG A COLD FRONT
ACROSS THE REGION SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED TO KEEP THE LIKELY POPS GOING LONGER OVER NE OHIO AS PER
THE RADAR. CONTINUING CHANCE POPS NW OH FOR FLURRIES OR SNOW
SHOWERS THROUGH TONIGHT. ALSO ADJUSTED MOST LOWS UP BECAUSE OF
THE CLOUDS.

PREVIOUS DISCUSSION...MAINLY SCATTERED SNOW SHOWERS ARE NOW OCCURRING AS THE
AIRMASS IN THE LOWER LEVELS HAS COOLED ENOUGH. THE MORE
CONCENTRATED BATCH OF SNOW SHOWERS SEEMS TO BE OVER NORTHEAST OH
EAST OF CLE. ADDED LIKELY POPS TO THAT AREA FOR THE EVENING.
OTHERWISE SCATTERED SNOW SHOWERS WITH SOME DECREASE EXPECTED
AROUND MIDNIGHT AS THE TROF ALOFT MOVES THROUGH AND SOME DRIER AIR
BRIEFLY WORKS INTO THE AREA. SOME CONCERN THAT THE SNOW SHOWERS
WILL PICK UP AFTER 4 AM OVER EXTREME NORTHEAST OH AND NW PA. MINOR
ADJUSTMENTS TO THE TEMPERATURES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
ADDED LIKELY POPS TO NW PA FOR WEDNESDAY.

LITTLE WILL CHANGE INTO THU AS THE UPPER TROUGH AND GENERAL N TO
NW LOW LEVEL FLOW CONTINUES. TEMPS STAY BELOW NORMAL AND MARGINAL
LAKE EFFECT CONDITIONS TEND TO PREVAIL. THUS CLOUDINESS AND
NUISANCE SHSN SHOULD CONTINUE WITH ACCUMULATION REMAINING LIGHT
AND MAINLY AT NIGHT WHEN TEMPS ARE COLDER.

THE FLURRIES AND LIGHT SHSN SHOULD DIMINISH SOME IN COVERAGE THU
NIGHT AS HIGH PRESSURE STARTS TO PUSH IN FROM THE WEST.
HOWEVER...THE HIGH STILL DOES NOT COMPLETELY MOVE OVER THE AREA
UNTIL LATER FRI SO A FEW SHSN/FLURRIES MAY STILL LINGER AT LEAST
THRU FRI MORNING...AND POSSIBLY EVEN INTO FRI EVENING. TEMPS SHOULD
BE A FEW DEGREES WARMER FRI SO IF THE PRECIP LAST PAST NOON IT COULD
CHANGE TO SPRINKLES.

THE HIGH SHOULD BE OVERHEAD BY FRI NIGHT SO AFTER ANY POSSIBLE
EVENING FLURRIES OR SPRINKLES DRY CONDITIONS SHOULD PREVAIL. SOME
DECREASE IN CLOUDS MAY ALSO TAKE PLACE BUT NOT SURE HOW MUCH SINCE
THE HIGH MAY NOT BE STRONG ENOUGH TO FLUSH OUT THE MOISTURE THAT MAY
GET TRAPPED UNDER THE INVERSION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LONG TERM BEGINS ON SATURDAY WITH MODELS SHOWING HIGH PRESSURE
ACROSS THE OHIO VALLEY. LOW PRESSURE WILL BE IN CANADA WITH A COLD
FRONT SSW THROUGH THE WESTERN LAKES.  THIS PACIFIC COLD FRONT WILL
MOVE THROUGH THE AREA SUNDAY WITH A SECONDARY SHOT OF COLDER
CANADIAN AIR SUNDAY NIGHT OR EARLY MONDAY. MOISTURE PROGS SUGGEST A
CHANCE OF RAIN ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY
ACROSS THE AREA.  WILL TAPER LAST SUNDAY NIGHT MOST PLACES BUT WITH
THE SHARPLY COLDER AIR MOVING IN...WILL LIKELY GET LAKE EFFECT GOING
AGAIN MONDAY INTO TUESDAY.  MODELS SIMILAR MONDAY NIGHT AND TUESDAY
ALTHOUGH THE 00Z ECMWF AT -14C AT 850MB INTO NERN OHIO AND NWRN PA.
GFS IS A BIT WARMER AT -10C BUT EITHER WAY WOULD EXPECT SOMETHING
OFF THE LAKE. WILL HAVE POPS GO TO LIKELY IN THE SNOW BELT MONDAY
NIGHT AND TUESDAY. TEMPS APPROACH NORMAL SAT AND SUNDAY BUT WILL
DROP BACK WELL BELOW NORMAL MONDAY AND TUESDAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
UPPER SHORT WAVE CONTINUING TO PRODUCE SOME SNOW SHOWER ACTIVITY
FOR THE EASTERN HALF OF THE AREA. THIS SHOULD BE WINDING DOWN OVER
THE NEXT 4 OR 5 HOURS. CEILINGS SITTING AROUND MVFR...BUT IFR
CONDITIONS WITHIN THE HEAVIER SNOW SHOWERS. BEST CHANCES FOR
LINGERING IFR WOULD BE FOR YNG. BUT IN THE MORNING EXPECT ALL
SITES TO IMPROVE TO VFR. WHILE THERE COULD BE A FLURRY OR
TWO...WEDNESDAY SHOULD BE QUIET. ANOTHER TROUGH ARRIVES FOR LATE
WEDNESDAY...AND THIS SHOULD AFFECT JUST THE SNOWBELT AND NW PA.
WINDS STAY FAIRLY CONSISTENT FROM THE WNW.

.OUTLOOK...NON VFR IN -SHSN CONTINUING INTO THURSDAY.

&&

.MARINE...
HIGH PRESSURE WILL GRADUALLY BUILD EAST INTO THE FORECAST AREA BY
FRIDAY NIGHT. FORECAST AREA WILL REMAIN IN CYCLONIC COLD AIR
ADVECTION FLOW THROUGH THIS TIME PERIOD. THE HIGH PRESSURE
EVENTUALLY SETTLES IN OVER THE LAKE ON SATURDAY SETTING UP SOME WARM
AIR ADVECTION WINDS OUT OF THE SOUTH SOUTHWEST BY SATURDAY NIGHT
INTO SUNDAY. THIS WILL BE SHORT LIVED AS A COLD FRONT SWEEPS EAST
ACROSS THE LAKE SUNDAY AFTERNOON. WINDS ARE EXPECTED TO INCREASE ON
WEDNESDAY AND WE MAY NEED TO ISSUE SMALL CRAFT ADVISORIES FOR THAT
DAY INTO THURSDAY. LIGHT AND VARIABLE FLOW EXPECTED FRIDAY INTO
SATURDAY. INCREASING FLOW WILL DEVELOP SUNDAY AHEAD OF THE COLD
FRONT AND THEN INCREASE FURTHER BEHIND THE FRONT DURING THE
AFTERNOON. SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED AGAIN
SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.